Alert archive / Colorado / Snow Squall Warnings in 2019
Snow Squall Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this snow squall warning at Nov 29, 2019, 1:50 PM MST for 5 counties in Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2019, 1:50 PM MST (20:50 UTC)
- Expired
- Nov 29, 2019, 2:15 PM MST
- In force
- 25 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Huerfano County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 158 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
380
WWUS55 KPUB 292051
SQWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Pueblo CO
150 PM MST Fri Nov 29 2019
COC003-021-023-055-109-292115-
/O.NEW.KPUB.SQ.W.0001.191129T2050Z-191129T2115Z/
Alamosa CO-Huerfano CO-Saguache CO-Costilla CO-Conejos CO-
150 PM MST Fri Nov 29 2019
The National Weather Service in Pueblo has issued a
* Snow Squall Warning for...
Alamosa County in southeastern Colorado...
West central Huerfano County in southeastern Colorado...
Southeastern Saguache County in central Colorado...
Northwestern Costilla County in south central Colorado...
East central Conejos County in south central Colorado...
* Until 215 PM MST.
* At 150 PM MST, a dangerous snow squall was located along a line
extending from Hooper to near San Acacio, moving northeast at 15
mph.
HAZARD...Poor visibility in heavy snow and blowing snow. Wind
gusts greater than 30 mph.
SOURCE...Radar and webcams.
IMPACT...Dangerous life-threatening travel.
* Highway 160 from Ft Garland to La Veta Pass.
Locations impacted include...
Blanca, Crestone, Hooper, Great Sand Dunes, San Luis Lake, San
Acacio, Fort Garland, Mosca and Blanca Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 3807 10576 3772 10547 3724 10535 3717 10574
3781 10603
TIME...MOT...LOC 2050Z 213DEG 12KT 3773 10585 3726 10563
$$
KT2 follow-up statements
274
WWUS55 KPUB 292105
SQWPUB
Snow Squall Warning
National Weather Service Pueblo CO
204 PM MST Fri Nov 29 2019
COC003-021-023-055-109-292115-
/O.CON.KPUB.SQ.W.0001.000000T0000Z-191129T2115Z/
Alamosa CO-Huerfano CO-Saguache CO-Costilla CO-Conejos CO-
204 PM MST Fri Nov 29 2019
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 215 PM MST FOR
ALAMOSA...WEST CENTRAL HUERFANO...SOUTHEASTERN SAGUACHE...
NORTHWESTERN COSTILLA AND EAST CENTRAL CONEJOS COUNTIES...
At 204 PM MST, a dangerous snow squall was located along a line
extending from 7 miles west of Great Sand Dunes to 7 miles south of
Blanca, moving northeast at 10 mph.
HAZARD...Poor visibility in heavy snow and blowing snow. Wind gusts
greater than 30 mph.
SOURCE...Radar and webcams.
IMPACT...Dangerous life-threatening travel.
Highway 160 from Fort Garland to La Veta Pass will see poor
visibility in heavy snow through 215 PM.
Locations impacted include...
Blanca, Crestone, Hooper, Great Sand Dunes, San Luis Lake, San
Acacio, Fort Garland, Mosca and Blanca Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 3807 10576 3772 10547 3724 10535 3717 10574
3781 10603
TIME...MOT...LOC 2104Z 239DEG 7KT 3779 10572 3732 10550
$$
KT798
WWUS55 KPUB 292117
SQWPUB
Snow Squall Warning
National Weather Service Pueblo CO
217 PM MST Fri Nov 29 2019
COC003-021-023-055-109-292127-
/O.EXP.KPUB.SQ.W.0001.000000T0000Z-191129T2115Z/
Alamosa CO-Huerfano CO-Saguache CO-Costilla CO-Conejos CO-
217 PM MST Fri Nov 29 2019
...THE SNOW SQUALL WARNING FOR ALAMOSA...WEST CENTRAL HUERFANO...
SOUTHEASTERN SAGUACHE...NORTHWESTERN COSTILLA AND EAST CENTRAL
CONEJOS COUNTIES HAS EXPIRED...
The snow squall which prompted the warning has exited the area.
Therefore, the snow squall warning has been allowed to expire. Roads
will remain snow covered.
LAT...LON 3807 10576 3772 10547 3724 10535 3717 10574
3781 10603
TIME...MOT...LOC 2117Z 213DEG 12KT 3781 10570 3734 10548
$$
KTWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this snow squall warning went out at Nov 29, 10:38 AM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Nov 29, 10:38 AM MST, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1038 AM MST Fri Nov 29 2019 .SHORT TERM...(Today and tonight) Issued at 306 AM MST Fri Nov 29 2019 ...Strong, potentially damaging winds along with heavy mountain snow possible during the next 36 hours... Currently... Over the plains, shower were noted mainly south of a line from Eads to Trinidad. Temperatures over the plains varied dramatically with lower to mid 40s over the north facing slope of the Raton Mesa while 20s were located along the US-50 corridor region. Once you get onto the Palmer Divide temperatures were in the upper 30s once again. Over the higher elevations, temperatures were below freezing. Snow was likely falling over a good part of the higher terrain per obs, radar and satellite date. On the larger scale, deep cyclone was along the CA coast and ws progressing inland. Impressive diffluent zone was see in Sat pic with cold cloud tops over the AZ.UT region moving east. This morning... With temps below freezing over parts of the plains, I expect some brief periods of freezing precip to fall along the US-50 corridor early this morning as soundings show that the cold air is extremely shallow. Once we mix out, temps will quickly warm and precip will be all rain Rest of Today... As strong lift moves towards region later this morning, precip over the mtns will become more widespread and will become quite heavy, especially over the San Juan mountains. Snowfall rates of 2-3 inches per hour are likely, especially from late this morning into sunset. This band of precip will then move across the San Luis valley this afternoon bringing periods of mixed precip to the valley floor. Areas near the mtns could see several inches of snow while the center of the valley will likely see lighter accumulations. In addition, the southern and central San Luis Valley will likely see strong gusty winds of 40 to 60 mph today. The southern part of the eastern plains, mainly over Huerfano, Las Animas and Baca counties will see strong winds developing later this morning and lasting into the afternoon. Gusts from the southwest to 60 mph will be possible. Tonight... Snow will decrease in intensity across the San Juans tonight but will ramp up across the central mountains and winds shift from southwest to northwest. Of greater concern is strong wind potential across the eastern slopes of the Rampart Range and Pikes Peak later tonight. Impressive high wind signature is noted in the soundings, with impressive reverse shear and mtn top inversion noted in the data. This will allow for strong to damaging winds to develop along the east slopes starting late tonight and into tomorrow morning. gusts to 75 mph will be possible, and I cant rule out even stronger gusts. Since widespread strong winds will occur over the mountains during the next 36 hours or so, I expect hundreds, if not thousands, of dead trees in the numerous burn scar areas (especially the Spring burn scar) to be blown down. \/Hodanish .LONG TERM...(Saturday through Thursday) Issued at 306 AM MST Fri Nov 29 2019 Main concern this day will be winds over the region and snow along the divide. Intense cyclone to our northeast will produce strong NW winds over the region. As mentioned above, strong mtn wave signature will last into tomorrow morning east of the Rampart Range, so strong winds will continue in this area. As morning progresses, strong winds will spread over most of the rest of the plains. For this reason, have issued High Wind Watch for the remaining of the plains Saturday morning and afternoon. Winds should begin to decrease during the late afternoon. Snow over the CONTDVD will be ongoing early in the morning. Over the San Juans, snow will end in the morning with snow continuing over the central mtns through the day. For the remainder of the fcst we will begin to warm up, the next chance of precip will be mid week as another system moves across the area Tuesday night into Wednesday. \/Hodanish && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1031 AM MST Fri Nov 29 2019 KALS...rain and snow showers will be possible through this afternoon with periods of reduced VIS and CIGS at the terminal. Models suggest a band across the San Luis Valley in the 20-23z time frame. Winds will also be gusty this afternoon with gusts in excess of 45 kts likely. Mid to high level wave clouds are expected tonight. Winds will switch more northwesterly and remain elevated into Saturday afternoon. KCOS and KPUB...a few light showers are possible this afternoon, but confidence in occurrence is low. Winds will also increase late this afternoon. Models are in agreement with mountain wave activity, especially in the lee of the Rampart Range at KCOS tonight into Saturday morning. LLWS will likely an issue at KCOS around 04z, and prevail through the morning. Peak winds look to occur during the morning hours at KCOS. For KPUB, strong winds will be possible after 06z and prevail into the morning hours. Gusts near 55 kts are possible at KPUB. As for cloud cover, VFR conditions with mid to high level clouds are expected through Saturday afternoon. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Saturday afternoon for COZ076-077-083-086>089-093-094-097>099. High Wind Warning until 5 PM MST this afternoon for COZ070-071- 087-088-094-099. High Wind Watch from this evening through Saturday afternoon for COZ072>075-078>082-084-085. Winter Weather Advisory until 11 AM MST Saturday for COZ058-060- 061. Winter Storm Warning until 8 PM MST this evening for COZ073-075. Winter Weather Advisory until 8 PM MST this evening for COZ072- 074. Winter Storm Warning until 11 AM MST Saturday for COZ066>068. && SHORT TERM...HODANISH LONG TERM...HODANISH AVIATION...MOZLEY
Hazardous weather outlook, Nov 29, 5:07 AM MST, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 507 AM MST Fri Nov 29 2019 COZ058>089-093>099-301215- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 507 AM MST Fri Nov 29 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Very heavy snow is expected over the San Juans today and this evening, with the snow gradually decreasing tonight. Several feet of snow is expected over the San Juans and La Garita mountains. Travel across Wolf Creek Pass may become impossible today due to the heavy wind driven snow. Snow is also expected over the central mountains today and tonight, with 6 to 12 inches expected. heavy snow will also fall across the highest elevations of the Sangre de Cristo mountains today, with 12 to 18 inches expected. Over the San Luis Valley, periods of snow are expected today. Several inches will be possible in and near the mountains, with one to 3 inches possible across the central part of the valley. Strong winds will be possible today over the plains and mountains, with the strongest winds generally south of highway 50. Gust to 40 to 60 mph will be possible. Later tonight, very strong winds will be possible on the east slopes of the Rampart Range and Pikes Peak. Gusts to 40 to 60 mph with isolated gusts to 75 mph will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Snow over the San Juans will significantly decrease Saturday morning, while the snow over the central mountains will continue. Strong winds will be possible across most of the region tomorrow, with the strongest winds occurring on the east slopes of the southern mountains tomorrow morning. As the day progresses, the strong winds will move out onto the plains. Gusts to 60 mph will be possible over the plains, with locally stronger gusts occurring along the east slopes of all of the southern mountains. Another weather system will move across the region Tuesday and Wednesday bringing snow to the mountains along the Continental Divide. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over most of southeast and south central Colorado today and tonight. Hodanish
In the hours before
Local storm report, Nov 29, 12:41 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1241 PM MST FRI NOV 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM NON-TSTM WND GST 3 ESE HOEHNE 37.27N 104.33W
11/29/2019 M70 MPH LAS ANIMAS CO AWOS
AWOS STATION KTAD TRINIDAD AIRPORT.
&&Local storm report, Nov 29, 1:07 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
107 PM MST FRI NOV 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND GST 3 ESE HOEHNE 37.27N 104.33W
11/29/2019 M75 MPH LAS ANIMAS CO AWOS
AWOS STATION KTAD TRINIDAD AIRPORT.
&&Local storm report, Nov 29, 1:39 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
139 PM MST FRI NOV 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM NON-TSTM WND GST 2 S ALAMOSA 37.43N 105.87W
11/29/2019 M58 MPH ALAMOSA CO ASOS
ASOS STATION KALS ALAMOSA AIRPORT.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 11:51 AM MST | High Wind Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 30 hr |
Nearby
Snow Squall Warnings in Colorado, 2019Every snow squall warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.